Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 16, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 11, 2001, 11:52 PM EDT for Washington County, Rhode Island. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 11:52 PM EDT (03:52 UTC)
- Expired
- Jun 12, 2001, 12:15 AM EDT
- In force
- 23 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Washington County, RI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 12:05 AM EDT | Thunderstorm Wind 50 E | Narragansett Pier, RI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 120352
SVRBOX
RIC009-120415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1152 PM EDT MON JUN 11 2001
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN RHODE ISLAND
INCLUDING SOUTH KINGSTOWN
* UNTIL 1215 AM EDT.
* AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER RICHMOND AND NORTH KINGSTOWN...MOVING
EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE WESTERLY...SOUTH
KINGSTOWN...NARRAGANSETT AND HOPKINTON.
SEVERE THUNDERSTORMS PRODUCE WINDS STRONG ENOUGH TO KNOCK DOWN TREES
AND POWER LIN3ES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
$$
JWD/DRVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:50 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 11, 9:50 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 950 PM EDT MON JUN 11 2001 DISC: THETA-E RDG XTNDS ACRS SRN ZNS AND HAS HELPED CNVTCN PERSIST OVR CT AND RI THIS EVE...THO TREND HAS BEEN FOR WKNG DURG PAST COUPLE OF HRS. STILL MONITORING STORMS IN CT CLOSELY...SPCLY HARTFORD CTY WHERE A FEW STORMS HAVE PULSED UP AND DOWN DURG PAST HR. RAFL RATES HAVE BEEN PRETTY IMPRSV WITH 88D ESTIMATES OF ARND 1.5/HR ACRS SRN HARTFORD AND TOLLAND CTYS. BACK EDGE OF SHWRS/TSTMS IS ENTERING WRN ZNS ATTM AND SHUD REACH E COAST ARND MIDNGT OR SO. WL UPDATE ZNS BY 11 PM TO REMOVE WW 398 AS WELL AS FINE-TUNE ENDING TIME OF PCPN...DONT WANT TO DROP WATCH PREMATURELY WITH TSTMS STILL HANGING ON ACRS CT VLY. XPCT AREAS OF DENSE FG TO DVLP OVRNGT WITH LOTS OF LL MOISTR AND LGT WNDS. REST OF FCST LOOKS GOOD. XPCT GRDL INCRS IN TMPS AND HUMIDITY NXT COUPLE OF DAYS. NO CHGS IN MARINE FCST. SO FAR ONLY SVR REPORT WAS FM HARTFORD CTY WHERE NICKEL SIZE HAIL WAS REPORTED IN WEST SIMSBURY...VIL ON THAT STORM WAS 40 WITH ECHO TOP NEAR 42KFT. LOTS OF LTG STRIKES AS WELL AND WE HAVE HEARD OF SVRL STRUCTURE FIRES/PWR OUTAGES IN CT AND ALSO IN SRN WORCESTER CTY. .BOX...NONE. JWD
In the hours before
Local storm report, Jun 11, 8:00 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
800 PM EDT MON JUN 11 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0756 PM SIMSBURY CT .75 INCH HAIL
06/11/01 HARTFORD DIME SIZE HAIL REPORTED BY
AMATEUR RADIO ON THE CANTON
! SIMSBURY LINE.
DRVLocal storm report, Jun 11, 8:07 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
807 PM EDT MON JUN 11 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0756 PM SIMSBURY CT .75 INCH HAIL
06/11/01 HARTFORD DIME SIZE HAIL REPORTED BY
AMATEUR RADIO ON THE CANTON
SIMSBURY LINE.
0759 PM WEST SIMSBURY CT .88 INCH HAIL
06/11/01 HARTFORD NICKEL SIZE HAIL REPORTED
BY AMATEUR RADIO IN WEST
SIMSBURY.
DRVNearby
Severe Thunderstorm Warnings in Rhode Island, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.